Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 99, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2020, 4:56 PM EDT for Jefferson County, Indiana; Trimble County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 4:56 PM EDT (20:56 UTC)
- Expired
- May 25, 2020, 5:19 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS53 KLMK 252056
SVRLMK
INC077-KYC223-252130-
/O.NEW.KLMK.SV.W.0099.200525T2056Z-200525T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
456 PM EDT Mon May 25 2020
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
South central Jefferson County in south central Indiana...
Central Trimble County in central Kentucky...
* Until 530 PM EDT.
* At 456 PM EDT, a severe thunderstorm was located near Bedford,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bedford, Bethlehem, Milton, Monitor, Wises Landing and Trout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Hail and damaging winds and continuous cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3872 8532 3863 8523 3861 8523 3853 8540
3854 8542 3856 8541 3859 8543 3859 8547
3860 8548 3873 8534
TIME...MOT...LOC 2056Z 219DEG 10KT 3861 8538
HAIL...0.75IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
670
WWUS53 KLMK 252115
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
515 PM EDT Mon May 25 2020
INC077-252125-
/O.CAN.KLMK.SV.W.0099.000000T0000Z-200525T2130Z/
Jefferson IN-
515 PM EDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3872 8532 3865 8525 3853 8540 3854 8542
3856 8541 3864 8544 3873 8534
TIME...MOT...LOC 2115Z 219DEG 10KT 3865 8534
$$
KYC223-252130-
/O.CON.KLMK.SV.W.0099.000000T0000Z-200525T2130Z/
Trimble KY-
515 PM EDT Mon May 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN TRIMBLE COUNTY...
At 515 PM EDT, a severe thunderstorm was located near Bedford, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bedford, Bethlehem, Milton, Monitor, Wises Landing and Trout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3872 8532 3865 8525 3853 8540 3854 8542
3856 8541 3864 8544 3873 8534
TIME...MOT...LOC 2115Z 219DEG 10KT 3865 8534
HAIL...0.75IN
WIND...60MPH
$$
SCHOETTMER417
WWUS53 KLMK 252119
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
519 PM EDT Mon May 25 2020
KYC223-252129-
/O.CAN.KLMK.SV.W.0099.000000T0000Z-200525T2130Z/
Trimble KY-
519 PM EDT Mon May 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TRIMBLE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3872 8532 3865 8525 3853 8540 3854 8542
3856 8541 3864 8544 3873 8534
TIME...MOT...LOC 2116Z 219DEG 10KT 3866 8533
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:54 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 25, 2:54 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Louisville KY 254 PM EDT Mon May 25 2020 .Short Term...(This evening through Tuesday) Issued at 245 PM EDT Mon May 25 2020 Radar was showing areas of isolated showers and thunderstorms this afternoon. Many of these were producing gusty winds and heavy rain creating localized flash flood concerns, especially in locations that have received excessive rain over the last couple of days. These showers and storms will begin to wane after sunset. The forecast pattern remains mostly unchanged Tuesday as the Ohio Valley continues to feel the effects of being between the upper level ridging over the US east coast and a developing cutoff low over TX & OK. We will remain in a moist, warm southerly flow through the short term. Dew points once again reach the upper 60s to near 70 as SBCAPE values rise to 1000 to 2000 J/kg with low shear. This will provide another round of afternoon/evening isolated to scattered showers and thunderstorms across the region. PWAT values approach 1.50", so any showers/storms that form will produce large amounts of rain. Upper flow will once again be fairly light allowing for slow movers and possible flash flooding concerns once again. Temperatures remain very summerlike with overnight lows upper 60s to near 70 and afternoon highs tomorrow mid to upper 80s. && .Long Term...(Tuesday night through Monday) Issued at 247 PM EDT Mon May 25 2020 By Tuesday evening into Wednesday morning, the center of a 500mb upper level low (ULL) will be over northeastern Texas. This ULL will result in a general southerly flow regime over central Kentucky and southern Indiana, helping to keep the warmth and moisture around. Wednesday's weather will be similar to the last several days, where scattered showers and storms will likely develop during the afternoon hours and persist into the evening hours. Weak flow aloft will result in slowly moving storms, and high PWATs will contribute to heavy downpours and potentially some localized flash flooding in areas that see repeated storms. Thursday's setup is looking fairly interesting. In the upper levels, the 500mb ULL should be centered somewhere over Arkansas or near Arkansas. An upper level jet max will round the base of the ULL and likely be over central Kentucky and southern Indiana during the daytime Thursday. Models depict modest 0-6km bulk shear (30-35kts) by late May standards along with 1000-2000J/KG of CAPE developing by mid afternoon. While lifting mechanisms will be limited, most models depict convection developing during the afternoon hours. The combination of shear/instability could pose an organized severe threat, though poor mid-level lapse rates will probably keep this a fairly marginal event. By Friday, most guidance begins absorbing the ULL into the main flow aloft and pulls it along with a cold front toward the region. A line of showers and storms may develop ahead of the line. Gusty winds and small hail may be possible in some of the stronger storms...but with very weak shear and poor mid-level lapse rates in place, any severe threat should be very limited. Heavy downpours and localized flash flooding would be the bigger concern. The cold front should push through by Saturday afternoon, ushering in some relief from the heat and humidity while also providing a break from the rain. Post frontal afternoon highs this weekend into early next week should reach the upper 70s to low 80s, with overnight lows in the 50s to low 60s. && .Aviation...(18Z TAF Issuance) Issued at 120 PM EDT Mon May 25 2020 Satellite showing a developing CU field this afternoon as the radar shows isolated convection forming across the region. Chance of showers and isolated thunderstorms remain a threat through the afternoon and into the early evening. Any shower or storm that moves over a site could result in brief MVFR/IFR conditions with locally gusty winds. Otherwise VFR conditions are expected through most of the forecast period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BTN Long Term...DM Aviation...BTN
Hazardous weather outlook, May 25, 3:11 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 311 PM EDT Mon May 25 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-261915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 311 PM EDT Mon May 25 2020 /211 PM CDT Mon May 25 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected tonight, diminishing shortly after sunset. The strongest storms will produce locally heavy rainfall, gusty winds, hail, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected for the next several days, especially in the heat of the afternoons and early evenings. Some storms will produce locally heavy downpours and gusty winds. All thunderstorms are dangerous and produce lightning. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, but spotters are always welcome to report observed severe weather and flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN/DM
In the hours before
Special weather statement, May 25, 4:02 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Louisville KY 402 PM EDT Mon May 25 2020 KYZ055-066-067-252030- Boyle-Lincoln-Casey- 402 PM EDT Mon May 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN... SOUTHEASTERN BOYLE AND NORTH CENTRAL CASEY COUNTIES... At 402 PM EDT, a strong thunderstorm was located 7 miles south of Danville, moving northwest at 15 mph. Wind gusts of 50 mph and half inch hail are possible with this storm. Locations impacted include... Danville, Junction City, Hustonville, Alum Springs, Milledgeville, Parksville, Moreland, Stuart Powell Field Airport, Mckinney and Butchertown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3759 8469 3742 8476 3751 8498 3766 8490 TIME...MOT...LOC 2002Z 112DEG 11KT 3754 8482 SCHOETTMER
Special weather statement, May 25, 4:16 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
416 PM EDT Mon May 25 2020
INZ090-KYZ030-252045-
Harrison-Jefferson-
416 PM EDT Mon May 25 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON AND WEST
CENTRAL JEFFERSON COUNTIES...
At 415 PM EDT, a strong thunderstorm was located near Valley Station,
moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Valley Station, Pleasure Ridge Park, St. Dennis, Elizabeth, New
Middletown, Bridgeport, Fishtown, Sugar Grove, Seven Springs and
Lottick Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3805 8587 3807 8600 3817 8606 3819 8592
3818 8590 3820 8588 3821 8586
TIME...MOT...LOC 2015Z 263DEG 36KT 3811 8594
SCHOETTMERSpecial weather statement, May 25, 4:33 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
433 PM EDT Mon May 25 2020
KYZ056-057-252100-
Madison-Garrard-
433 PM EDT Mon May 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GARRARD AND
SOUTHWESTERN MADISON COUNTIES...
At 433 PM EDT, a strong thunderstorm was located near Boone, moving
west at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Berea, Silver Creek, Hackley, Paint Lick, Kirksville, Manse,
Wallaceton, Buggytown and Cartersville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3760 8432 3752 8436 3756 8451 3764 8447
3770 8438
TIME...MOT...LOC 2033Z 111DEG 9KT 3757 8437
SCHOETTMERLocal storm report, May 25, 4:39 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG BEREA 37.57N 84.29W
05/25/2020 MADISON KY PUBLIC
TREE DOWN THAT FELL ON A CAR. POWER LINES
DOWN ALSO.
&&
BJSSpecial weather statement, May 25, 4:45 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Louisville KY 445 PM EDT Mon May 25 2020 INZ092-KYZ031-252115- Clark-Oldham- 445 PM EDT Mon May 25 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK AND WEST CENTRAL OLDHAM COUNTIES... At 445 PM EDT, a strong thunderstorm was located near Prospect, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Charlestown, Owen, Goshen, Halls Landing, Clark Siding, Harmony Village, Vesta, Hibernia, Skylight and Buckner. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3839 8565 3849 8567 3855 8552 3836 8548 TIME...MOT...LOC 2045Z 256DEG 7KT 3844 8561 SCHOETTMER
Special weather statement, May 25, 4:50 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
450 PM EDT Mon May 25 2020
INZ079-092-KYZ031-032-252115-
Jefferson-Clark-Oldham-Trimble-
450 PM EDT Mon May 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...
NORTHEASTERN CLARK AND TRIMBLE COUNTIES...
At 450 PM EDT, a strong thunderstorm was located near Bedford, moving
northeast at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bedford, Bethlehem, Milton, Otto, Trout, Wises Landing and Monitor.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3863 8523 3862 8523 3850 8542 3858 8551
3873 8538
TIME...MOT...LOC 2050Z 219DEG 10KT 3859 8541
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:31 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| May 24, 8:53 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| May 24, 9:49 PM EDT | Areal Flood Advisory | LMK | Clark | 116 min |
| May 25, 2:43 PM EDT | Special Weather Statement | LMK | Harrison | 32 min |
| May 25, 3:14 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| May 25, 3:16 PM EDT | Special Weather Statement | LMK | Floyd | 29 min |
| May 25, 3:58 PM EDT | Special Weather Statement | LMK | Harrison | 32 min |
| May 25, 4:16 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| May 25, 4:26 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| May 25, 5:12 PM EDT | Areal Flood Advisory | LMK | Floyd, Harrison | 2 hr |
| May 25, 6:03 PM EDT | Special Weather Statement | LMK | Perry | 27 min |
| May 25, 1:54 PM EDT | Special Weather Statement | LMK | Woodford | 36 min |
| May 25, 2:23 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Woodford | 112 min |
| May 25, 2:37 PM EDT | Areal Flood Advisory | LMK | Clinton | 113 min |
| May 25, 2:58 PM EDT | Special Weather Statement | LMK | Shelby | 32 min |
| May 25, 3:02 PM EDT | Special Weather Statement | LMK | Cumberland | 28 min |
| May 25, 3:20 PM EDT | Areal Flood Advisory | LMK | Harrison | 115 min |
| May 25, 3:42 PM EDT | Special Weather Statement | LMK | Taylor | 33 min |
| May 25, 3:44 PM EDT | Special Weather Statement | LMK | Anderson | 31 min |
| May 25, 3:53 PM EDT | Special Weather Statement | LMK | Robertson | 37 min |
| May 25, 4:02 PM EDT | Special Weather Statement | LMK | Boyle | 28 min |
| May 25, 4:09 PM EDT | Areal Flood Advisory | LMK | Shelby | 2 hr |
| May 25, 4:33 PM EDT | Special Weather Statement | LMK | Garrard | 27 min |
| May 25, 4:44 PM EDT | Areal Flood Advisory | LMK | Boyle, Lincoln | 2 hr |
| May 25, 4:45 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| May 25, 4:50 PM EDT | Special Weather Statement | LMK | Trimble | 25 min |
| May 25, 5:27 PM EDT | Special Weather Statement | LMK | Warren | 33 min |
| May 25, 5:47 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| May 25, 5:58 PM EDT | Special Weather Statement | LMK | Logan | 32 min |
| May 25, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 37 min |
| May 25, 6:23 PM EDT | Special Weather Statement | LMK | Bullitt | 37 min |
| May 25, 6:28 PM EDT | Special Weather Statement | LMK | Bullitt | 32 min |
| May 25, 6:38 PM EDT | Special Weather Statement | LMK | Logan | 37 min |
| May 25, 6:40 PM EDT | Special Weather Statement | LMK | Spencer | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Severe Thunderstorm Warnings in Kentucky, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.